Reply
Esteemed Contributor
Posts: 7,651
Registered: ‎03-30-2014

Re: Has anyone come off Gabapentin?

I was on it for seizures and nerve pain.  For me it did not work effectively so I came off after a year or so.  

 

Do not recall any side effects or stopping issues.  Sort a big nothing.  I do know someone who uses and has good results.

Respected Contributor
Posts: 4,838
Registered: ‎07-24-2013

Re: Has anyone come off Gabapentin?

i was given this for anxiety. it made me drowsy so i took it at night -900mg.  after a couple years i switched doctors and weaned off it. i did not find it addictive at all. it did not help with anxiety either.

 

i had a wierd side effect that went away after i stopped.  thankfully not permanent.

 

there's a lot online about the brand name drug and the drug manf got in deep doodoo...it was underperforming as an anti-convulsant so was pushed for off-label use 

Honored Contributor
Posts: 15,228
Registered: ‎03-11-2010

Re: Has anyone come off Gabapentin?

I took it for a while when I had Shingles. I was told it's non-addicting so I could just stop taking it. I felt like ****** for about 10 days. If I had known that I would have stopped taking it slowly instead of all at once. 

Trusted Contributor
Posts: 1,749
Registered: ‎03-09-2010

Re: Has anyone come off Gabapentin?

Terrible twight nightmares-very real- like someone was choking me. Lasted a couple nights.

Trusted Contributor
Posts: 1,408
Registered: ‎04-16-2011

Re: Has anyone come off Gabapentin?

@CalminHeart Thankfully, your father received treatment to counteract the effects of gabapentin.  I had hallucinations that were terrible.  I only took it for about two weeks.  It's so important to read all of the potential side effects.

Respected Contributor
Posts: 2,349
Registered: ‎07-10-2019

Re: Has anyone come off Gabapentin?

[ Edited ]

They gave gabapentin as an add on when I was in hospital 45 days in 2021.  Don't ask me why.  I was again in the hospital in early 2022 to correct a bad surgery and again there was gabapentin on my list.

 

I took it home with me.  I had vivid dreams and slept a lot on it.

I do take an anti anxiety drug for sleep and this was too much I guess.

 

My question is.  I have GERD and Barrett's esophogaus.  Did anyone get nauseous from this medicine?

 

Oh I know it's for seizures but my GP said they are now using it for many other things like pain, sleep aid, etc  Thanks.

 

PS.  I only took 300 mg. twice a day.  I still have them but do not use.  My BF says I snore on it. lol.